# SDR CA100611004

- Difficulty date: June 11, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Bombdr BD7001A10
- Aircraft time: 18 hours
- Engine: Rroyce BR700710A220
- System (JASC): 3500 · Oxygen System
- Part: Regulator
- Part number: 80637006
- Condition: Defective
- Location: Oxygen Bottle
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

4 CYLINDER ASSEMBLIES WERE RECEIVED FOR HYDROSTATIC TESTING. UPON REMOVAL OF REGULATORS FROM CYLINDERS, VISUAL INSP OF THE REGULATORS DETECTED DEFORMATION OF THE REGULATOR BODIES AT AND IN THE VICINITY OF THE THREADS USED TO SECURE THE REGULATORS TO THE CYLINDERS.  2 OF THE 4 REGULATORS ARE AFFECTED.  MFG DATE OF THIS CYL ASSY IS 01-2009, MFG DATE MARKED ON THE REGULATOR IS 10-2008.  THIS ASSY HAS BEEN SUBJECT TO 1 PREVIOUS HYDROSTATIC TEST SINCE MFG IN 08-2009.  CASP SUSPECTS A MFG DEFECT, AND CONSIDERS THIS A POTENTIALLY LIFE THREATENING DEFECT/DISCREPANCY THAT COULD RESULT IN THE REGULATOR CATASTROPHICALLY SEPARATING FROM THE FULLY CHARGED (1850 PSI) CYLINDER DURING OPERATION, HANDLING OR SHIPPING.  RECENTLY HAD A REGULATOR OF THE SAME TYPE FAIL IN THE SAME AREA WHEN REINSTALLING THE REGULATOR TO A CYLINDER.  SUSPECTED THE REGULATOR WAS OVER TORQUED, SO NO FURTHER ACTION WAS TAKEN AT THE TIME.  IN LIGHT OF THE MATERIAL DEFORMATION FOUND ON THESE 2 REGULATORS, OVER TORQUE SEEMS UNLIKELY AND THE POSSIBILITY OF A MFG DEFECT MUST BE CONSIDERED.
